Alert archive / Ohio / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 89, NWS Wilmington, OH

June 19, 2007Adams County, Highland County, Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Jun 19, 2007, 3:09 PM EDT for Adams County, Highland County, Ohio. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 19, 2007, 3:09 PM EDT (19:09 UTC)
Expired
Jun 19, 2007, 3:45 PM EDT
In force
36 min
Issued by
NWS Wilmington, OH
Area
Counties, with a storm outline in the text

Counties Adams County, OH, Highland County, OH

The radar

The Cincinnati radar (KILN), 49 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.2 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2007-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 218 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2007-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
218 J/kg
Mixed-layer CIN
-100 J/kg
Mixed-layer LCL
1353 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KILN 191908
SVRILN
OHC001-071-191945-
/O.NEW.KILN.SV.W.0089.070619T1909Z-070619T1945Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
309 PM EDT TUE JUN 19 2007

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN ADAMS COUNTY IN SOUTHWEST OHIO...
  SOUTHEASTERN HIGHLAND COUNTY IN SOUTHWEST OHIO...

* UNTIL 345 PM EDT.

* AT 301 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS
  TO 60 MPH. THIS STORM WAS LOCATED 5 MILES NORTHWEST OF SEAMAN...
  MOVING EAST AT 45 MPH.

* THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF NORTHERN
  ADAMS AND SOUTHEASTERN HIGHLAND COUNTIES...INCLUDING LOCUST
  GROVE...SINKING SPRING...SMOKY CORNERS AND POPLAR GROVE.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3908 8369 3891 8360 3900 8328 3916 8338

$$
3 follow-up statements
000 
WWUS51 KILN 191920
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
321 PM EDT TUE JUN 19 2007

OHC001-071-191945-
/O.CON.KILN.SV.W.0089.000000T0000Z-070619T1945Z/
HIGHLAND OH-ADAMS OH-
321 PM EDT TUE JUN 19 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR NORTHEASTERN ADAMS AND SOUTHEASTERN HIGHLAND COUNTIES...

AT 314 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE SEVERE THUNDERSTORM HAD WEAKENED BUT WAS STILL CAPABLE OF
PRODUCING PENNY SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED
NEAR MAY HILL...MOVING EAST AT 45 MPH.

THIS STORM WILL AFFECT MAINLY RURAL AREAS OF NORTHEASTERN ADAMS AND
SOUTHEASTERN HIGHLAND COUNTIES...INCLUDING POPLAR GROVE.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3908 8365 3891 8356 3900 8328 3916 8338

$$
000 
WWUS51 KILN 191929
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
329 PM EDT TUE JUN 19 2007

OHC001-191939-
/O.CAN.KILN.SV.W.0089.000000T0000Z-070619T1945Z/
ADAMS OH-
329 PM EDT TUE JUN 19 2007

...THE SEVERE THUNDERSTORM WARNING FOR ADAMS COUNTY HAS BEEN
CANCELLED...

PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.

LAT...LON 3911 8355 3902 8350 3904 8331 3916 8338

$$

OHC071-191945-
/O.CON.KILN.SV.W.0089.000000T0000Z-070619T1945Z/
HIGHLAND OH-
329 PM EDT TUE JUN 19 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR SOUTHEASTERN HIGHLAND COUNTY...

AT 322 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE SEVERE THUNDERSTORM HAD WEAKENED BUT WAS STILL CAPABLE OF
PRODUCING PENNY SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED
NEAR SINKING SPRING...MOVING NORTHEAST AT 30 MPH.

THIS STORM WILL AFFECT MAINLY RURAL AREAS OF SOUTHEASTERN HIGHLAND
COUNTY.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3911 8355 3902 8350 3904 8331 3916 8338

$$
000 
WWUS51 KILN 191935
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
336 PM EDT TUE JUN 19 2007

OHC071-191946-
/O.EXP.KILN.SV.W.0089.000000T0000Z-070619T1945Z/
HIGHLAND OH-
336 PM EDT TUE JUN 19 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HIGHLAND COUNTY
WILL EXPIRE AT 345 PM EDT...

THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.

LAT...LON 3911 8355 3902 8350 3904 8331 3916 8338

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 1:51 PM EDT, 1 hour 18 minutes earlier.

Area forecast discussion, Jun 19, 1:51 PM EDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
151 PM EDT TUE JUN 19 2007

.SYNOPSIS...
A FRONTAL SYSTEM WILL PUSH ACROSS THE GREAT LAKES AND OHIO VALLEY
REGION TODAY. SHOWERS AND THUNDERSTORMS ARE EXPECTED ALONG AND
AHEAD OF THIS FRONT. HIGH PRESSURE WILL BUILD INTO THE REGION
TONIGHT...BRINGING DRIER AND SOMEWHAT COOLER AIR TO THE AREA.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
CDFNT IS OVR IL ATTM WITH A LITTLE PREFRONTAL TROF INTO INDIANA.
AREA OF SHRA WITH EMBEDDED TS IS MOVING E THRU INDIANA. MODELS ARE
INDICATING THAT AN AREA OF CONVERGENCE AHEAD OF FRONT WILL KEEP
POPS UP THIS AFTN. LOOKING AT RADAR STRUCTURE THERE APPEARS TO BE
A LULL IN CNTRL IN...AND AM CONCERNED THAT IT MIGHT NOT FILL IN.
WASNT CONFIDENT ENUF TO LOWER POPS HOWEVER. WILL KEEP FORECAST AS
IS FOR NOW...SO NO ZFP UPDATE THIS MRNG.

SITES

&&

.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/...
THE FRONTAL SYSTEM SHOULD BE EXITING THE AREA TO OUR EAST-
SOUTHEAST AT THE BEGINNING OF THIS PERIOD. HIGH PRESSURE WILL THEN
BUILD IN FROM THE WEST...ALLOWING DRIER AND SOMEWHAT COOLER
CONDITIONS TO DOMINATE OUR WEATHER INTO THURSDAY. MODELS HAVE BEEN
TRENDING TOWARD DROPPING A WEAKENING FRONT INTO OUR FORECAST AREA
ON THURSDAY. WITH SOME BOUNDARY LAYER CONVERGENCE AND AN AXIS OF
MODERATE INSTABILITY TAKING SHAPE...FELT IT APPROPRIATE TO ADD A
SLIGHT CHANCE OF POPS FOR THURSDAY. AT THE CURRENT TIME...HAVE
KEPT THIS CHANCE ACROSS THE NORTHERN HALF OF THE AREA.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
UPR LVL FLO WILL AMPLIFY ACRS CONUS BY LATE WEEK AS STRONG RIDGE
BUILDS OVER THE CNTRL/HIGH PLAINS AND BEGINS TO BUILDS EAST
TOWARDS REGION. PLACEMENT AND STRENGTH OF RIDGE WILL PLAY A MAJOR
ROLE IN TEMPS AND PCPN CHANCES FOR THE REMAINDER OF THE EXTENDED
PERIOD FROM FRI ON.

MODEL CONSENSUS IN GOOD AGREEMENT IN BRINGING A S/WV AROUND THE TOP
OF THE RIDGE THRU THE UPR MISSISSIPPI VLY FRI...AND DROPPING SE INTO
OH VLY FOR LATE FRI NIGHT/SAT.  THIS PATTERN SUGGESTS POTENTIAL MCS
TRACKING FROM NRN PLAINS ERLY FRI SE INTO FCST AREA FOR SAT.  SINCE
THIS IS STILL 4-5 DAYS AWAY AT THIS POINT...WILL INTRODUCE 30 POPS
FOR FRI NIGHT/SAT FOR ENTIRE FCST AREA.  MORE DETAIL AND HIGHER POPS
WILL BE ADDED OVER THE NEXT SVRL DAYS.  WX PATTERN THEN BECOMES
HIGHLY UNCERTAIN FOR THE SECOND HALF OF THE WEEKEND INTO ERLY NEXT
WEEK...AND AS MENTIONED ABV BECOMES DEPENDENT ON STRENGTH AND
LOCATION OF THE RIDGE.  AT THIS POINT APPEARS TWO POSSIBLE SCENARIOS
SET UP FOR SUN/MON.  THE FIRST POSSIBILITY IS THAT FCST AREA REMAINS
ON THE PERIPHERY OF THE RIDGE WITH CORE OF THE HIGHEST HGTS FOCUSED
ACRS THE MID MISSISSIPPI VLY.  THIS WOULD OPEN THE REGION TO
POTENTIAL MCS ACTIVITY (RIDGE RIDERS) AROUND THE RIDGE IN NW FLO.
SECOND POSSIBLE SCENARIO IS THAT THE RIDGE CONTINUES TO BUILD INTO
OH VLY FOR ERLY NEXT WEEK...RESULTING IN ANY MCS ACTIVITY BEING
SHIFTED NORTH INTO GRT LKS REGION AND LEAVING FCST AREA WITH DRY WX
AND INCREASINGLY HOT AND HAZY CONDITIONS.  AN OUTSIDE THIRD
POSSIBILITY WOULD BE A COMBINATION OF THE TWO ABV SCENARIOS WITH MCS
ACTIVITY AFFECTING NRN PORTIONS OF FCST AREA...WHILE FURTHER SOUTH
IT REMAINS HOT AND DRY UNDER RIDGE.

MAJORITY OF THE EXTENDED MODELS ARE FAVORING AN EXPANSION OF THE UPR
RIDGE INTO THE REGION BY ERLY NEXT WEEK. THAT COMBINED WITH
ANTECEDENT DRY CONDITIONS OVER THE LAST 2-3 MONTHS SUPPORTS TRENDING
TOWARDS SCENARIO #2...WITH DRY AND INCREASINGLY HOT WX.  HAVE
MAINTAINED 20 POPS ON SUN AND ACRS THE NORTH AGAIN ON MON WITH STILL
PLENTY OF UNCERTAINTY IN HOW FAR NORTH MCS ACTIVITY WOULD BE
DISPLACED AROUND PERIPHERY OF RIDGE.  STRENGTH OF THE RIDGE REMAINS
IN QUESTION...WITH 12Z OP GFS MOST AGGRESSIVE IN BRINGING 500MB HGTS
TO NEAR 5980M AND 850 TEMPS TO 21-22C IN SRN FCST AREA.  HAVE LEANED
TOWARDS CONSENSUS SOLN WHICH IS NOT AS ROBUST IN RAISING MID LVL
HGTS INTO OH VLY BY ERLY NEXT WEEK.  MORE TEMPERED SOLN STILL
SUPPORTS A BUMP UP IN AFTN HIGHS TO L90S FOR SUN/MON.  IF ANYTHING
CLOSE TO 12Z OP GFS SOLN VERIFIES WITH REGARDS TO THERMAL
FIELDS...M90S TO U90S WOULD NOT BE OUT OF THE QUESTION.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
CONVECTION IS CONCENTRATED AHEAD OF PREFRONTAL TROF LOCATED FROM
NR TOL-MIE-BMG ATTM. IT APPEARS THAT NOTHING WANTS TO FORM BETWEEN THE
TROF AND THE REAL CDFNT IN NW INDIANA...THEREFORE WILL END THE
PCPN WITH TROF PASSAGE. HAVE THE BACK EDGE OF THE CONVECTION TIMED TO
KDAY-KCVG AROUND 19Z AND KCMH-KLCK BY 21Z. RADAR TRENDS AND OBS
ARE INDICATING MVFR CONDITIONS IN THE TSTM.

CIGS IMPROVE RAPIDLY BEHIND THE CONVECTION...UP TO BKN050 OR
HIGHER FOR AN HOUR OR TWO...BEFORE CLEAR SKIES WORK IN. MIGHT BE
SOME MVFR FOG LATE TONIGHT...BUT WITH OVERALL DRYNESS OF THE
GROUND....WILL LEAVE OUT FOR NOW.

NAM MODEL IS A LITTLE MORE GUNG HO WITH H8 MOISTURE TOMORROW IN
THE NW FLOW. LOOKING AT SATELLITE... THIS MIGHT BE A LITTLE
OVERDONE. WENT WITH FEW-SCT CU AFT 14Z.

OUTLOOK...TSTM POSSIBLE SATURDAY.

SITES

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&
Hazardous weather outlook, Jun 19, 12:30 PM EDT, 2 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
1230 PM EDT TUE JUN 19 2007

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ034-035-042>044-051>053-
060>062-070>074-077>082-088-201630-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-MERCER-AUGLAIZE-DARKE-SHELBY-
LOGAN-MIAMI-CHAMPAIGN-CLARK-PREBLE-MONTGOMERY-GREENE-BUTLER-WARREN-
CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-
SCIOTO-
1230 PM EDT TUE JUN 19 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WILL AFFECT THE AREA TODAY...IN ADVANCE OF AN
APPROACHING FRONTAL SYSTEM. A FEW OF THESE STORMS MAY REACH SEVERE
LIMITS TODAY...WITH THE PRIMARY THREAT BEING DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT SIGNIFICANT WEATHER CONDITIONS.

OHZ026-045-046-054>056-063>065-201630-
HARDIN-UNION OH-DELAWARE-MADISON-FRANKLIN OH-LICKING-FAYETTE OH-
PICKAWAY-FAIRFIELD-
1230 PM EDT TUE JUN 19 2007

...SEVERE THUNDERSTORM WATCH 418 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL OHIO AND WEST CENTRAL
OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT SIGNIFICANT WEATHER CONDITIONS.

In the hours before

Local storm report, Jun 19, 2:48 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
248 PM EDT TUE JUN 19 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0241 PM     TSTM WND DMG     DELAWARE                40.30N 83.08W
06/19/2007                   DELAWARE           OH   PUBLIC

            LARGE BRANCHES BROKEN

&&

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 1:41 PM EDTSevere Thunderstorm WarningILNChampaign, Clark39 min
Jun 19, 2:00 PM EDTSevere Thunderstorm WarningILNFairfield45 min
Jun 19, 2:26 PM EDTSevere Thunderstorm WarningILNDelaware29 min
Jun 19, 2:42 PM EDTSevere Thunderstorm WarningILNDelaware48 min
Jun 19, 5:28 PM EDTSevere Thunderstorm WarningILNScioto28 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.